MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US BIOSTOP G CEM RESTR 12MM; DEPUY CMW RESORBABLE BIOMATERIALS : CEMENT CENTRALIZER/PLUG

DEPUY ORTHOPAEDICS INC US BIOSTOP G CEM RESTR 12MM; DEPUY CMW RESORBABLE BIOMATERIALS : CEMENT CENTRALIZER/PLUG
Model Number 5463-12-000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
We had a biostop cement restrictor break into two pieces and could only partially be removed during hip replacement surgery on the 15th june.The surgery was successfully completed after a 20 minute delay.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : the complaint states: ¿we had a biostop cement restrictor break and only partially be removed during hip replacement surgery on the 15th june.The lot number was 20j0103011 and the sn is (b)(6).We did not keep the broken parts for testing.¿ additional information was received which states: 1.Which part of the biostop g cem restr 12mm broke? it snapped in half ¿ half remained attached to the introducer.2.Did it break into 2 or more pieces? how many? 2 pieces.3.Were all pieces retrieved from the patient? the pieces could not be retrieved.4.Was surgery time extended? if yes, what was the duration of the delay? the surgery time was extended by approx.20mins.5.Was there any adverse consequences that affected the patient because of the reported event? none at this time.The product was not available for investigation and there are no other investigation inputs received.The complaint description cannot be confirmed with the information available.Root cause cannot be determined with the information available.Dva-107701-fde rev 9 was reviewed (see attachment ¿pc-(b)(6) extract from dva-107701-fde.Pdf).Failure of mechanical properties for restrictors is included as possible failure mode.In each case the risk is considered as low as possible and cannot be further mitigated.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.The number of complaints received for this failure mode will continue to be monitored and product updates/ recommendations will be implemented at the post market surveillance review dependent upon occurrence ratings.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as required.Device history lot : device history is not available for review as product is manufactured externally.

Brand Name
BIOSTOP G CEM RESTR 12MM
Common Device Name
DEPUY CMW RESORBABLE BIOMATERIALS : CEMENT CENTRALIZER/PLUG
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12134825
Report Number1818910-2021-14679
Device Sequence Number14498192
Product Code LZN
UDI-Device Identifier10603295174561
UDI-Public10603295174561
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K943727
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5463-12-000
Device Catalogue Number546312000
Device Lot Number20J0103011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOSTOP G CEM RESTR 12MM; BIOSTOP G CEM RESTR 12MM